MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SYNFIX® EVOLUTION SPACER SMALL/12MM HEIGHT/14°-STERILE; INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION, LUMBAR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SYNFIX® EVOLUTION SPACER SMALL/12MM HEIGHT/14°-STERILE; INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION, LUMBAR
Model Number 08.815.122S
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient weight was not provided for reporting.Device remained implanted.Explant date is not applicable.Device is not expected to be returned for manufacturer review/investigation.Device evaluation/investigation could not be completed; no conclusion could be drawn as product was not returned to manufacturer.Additionally, device history records review could not be completed without lot number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2018, patient underwent initial surgery, an anterior lumber interbody fusion (alif), with non-synthes posterior hardware, two (2) synfix evolution cages, and eight (8) 20mm screws due to patient had rare case spondyloptosis.The patient underwent a revision on (b)(6) 2018 for a full corpectomy that wasn't completed during the initial surgery, not implanted related.The surgeon had some significant challenges during the revision.Initially he attempted to use the straight driver with the aiming device loaded on the implant.This resulted in the tip being torqued out.He then tried another straight driver without the aiming device loaded and was unable to loosen the screw.He then placed the aiming device back onto the implant and attempted to use the articulating drivers.Again, he was unable to loosen the screws and ended up sheering the tips of two drivers.At one point the surgeon used a mallet and attempted to turn and hammer on the straight driver simultaneously which didn¿t break the seal either.Ultimately, he had to use a metal cutting burr to shave/remove the tips of the screws.This resulted in metal fragments being displaced and the use of ky jelly to control temperature.The surgeon was removing the two (2) inferior screws because he was performing a corpectomy of the vertebral body that they were fixed to.The surgeon stated that the torque limiting handle may be set too high.No patient consequence.Surgical delay was fifteen-twenty (15-20) minutes.The patient¿s initial surgery, an anterior lumber interbody fusion (alif), with non-synthes posterior hardware, two (2) synfix evolution cages, and eight (8) 20mm screws, was on (b)(6) 2018 due to patient had rare case spondyloptosis.This complaint captures the intra-operative incident occurred during revision surgery.(b)(4) captures the post-operative event that required revision.Concomitant devices reported: synfix evolution aiming device (part # 03.835.001, lot # unknown, quantity # 1), torque limiting handle (part # 03.835.043, lot # unknown, quantity # 1), mallet (part # unknown, lot # unknown, quantity # 1), synfix evolution screwdriver straight without sleeve (part # 03.835.015, lot # unknown, quantity # 1).This report is for one (1) synfix® evolution spacer small/12mm height/14°-sterile.This is report 3 of 3 for (b)(4).

Brand Name
SYNFIX® EVOLUTION SPACER SMALL/12MM HEIGHT/14°-STERILE
Common Device Name
INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION, LUMBAR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7519885
Report Number2939274-2018-52213
Device Sequence Number11068799
Product Code OVD
UDI-Device Identifier10705034815183
UDI-Public(01)10705034815183
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K150673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number08.815.122S
Device Catalogue Number08.815.122S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/20/2018
Initial Report FDA Received Date05/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age25 YR